Alert archive / Vermont / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 64, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 6, 2011, 2:42 PM EDT for Franklin County, Grand Isle County, Lamoille County, Vermont; Clinton County, New York. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2011, 2:42 PM EDT (18:42 UTC)
- Expired
- Jul 6, 2011, 3:45 PM EDT
- In force
- 63 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Clinton County, NY, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT
The radar
The Burlington radar (KCXX), 44 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 3:30 PM EDT | TSTM WND DMG | Bakersfield, VT | 3 TO 5 INCH DIAMETER TREES SNAPPED ALONG ROUTE 36 NEAR BAKERSFIELD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 1:29 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1988 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
590
WUUS51 KBTV 061842
SVRBTV
NYC019-VTC011-013-015-061945-
/O.NEW.KBTV.SV.W.0064.110706T1842Z-110706T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
242 PM EDT WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL LAMOILLE COUNTY IN NORTHWEST VERMONT...
NORTHERN GRAND ISLE COUNTY IN NORTHWEST VERMONT...
NORTHEASTERN CLINTON COUNTY IN NORTHERN NEW YORK...
FRANKLIN COUNTY IN NORTHWEST VERMONT...
* UNTIL 345 PM EDT.
* AT 238 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR CHAZY
LANDING...MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
WEST SWANTON...SOUTH ALBURGH...SWANTON...HIGHGATE SPRINGS...
HIGHGATE FALLS...FAIRFIELD...LAKE CARMI STATE PARK...FRANKLIN...
ENOSBURG FALLS...BAKERSFIELD...RICHFORD...MONTGOMERY...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR NOW! STRONG WINDS
WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN BOATS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4478 7257 4478 7258 4475 7257 4478 7360
4500 7362 4502 7334 4502 7256
TIME...MOT...LOC 1841Z 266DEG 31KT 4492 7337
$$
BANACOS3 follow-up statements
001
WWUS51 KBTV 061854
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
254 PM EDT WED JUL 6 2011
NYC019-VTC011-013-015-061945-
/O.CON.KBTV.SV.W.0064.000000T0000Z-110706T1945Z/
LAMOILLE VT-GRAND ISLE VT-CLINTON NY-FRANKLIN VT-
254 PM EDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHEASTERN CLINTON COUNTY IN NORTHERN NEW YORK...AND
FRANKLIN...NORTHERN GRAND ISLE AND NORTH CENTRAL LAMOILLE COUNTIES IN
NORTHWEST VERMONT...
AT 247 PM EDT A SEVERE THUNDERSTORM WAS REPORTED PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS
NEAR ALBURGH CENTER...MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
SWANTON...EXIT 21 I89...HIGHGATE CENTER...HIGHGATE FALLS...LAKE
CARMI STATE PARK...SHELDON JUNCTION...EAST BERKSHIRE...BERKSHIRE...
EAST BERKSHIRE...SOUTH RICHFORD...EAST RICHFORD...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR NOW! STRONG WINDS
WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN BOATS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4478 7257 4478 7258 4475 7257 4478 7360
4500 7362 4502 7334 4502 7256
TIME...MOT...LOC 1852Z 266DEG 31KT 4493 7323
$$
BANACOS507
WWUS51 KBTV 061926
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
326 PM EDT WED JUL 6 2011
NYC019-061935-
/O.CAN.KBTV.SV.W.0064.000000T0000Z-110706T1945Z/
CLINTON NY-
326 PM EDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLINTON COUNTY IS
CANCELLED...
SEVERE WEATHER HAS MOVED EAST OF THE AREA.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4477 7330 4493 7329 4501 7325 4502 7256
4478 7258 4475 7257
TIME...MOT...LOC 1925Z 266DEG 31KT 4491 7283
$$
VTC011-013-015-061945-
/O.CON.KBTV.SV.W.0064.000000T0000Z-110706T1945Z/
LAMOILLE VT-GRAND ISLE VT-FRANKLIN VT-
326 PM EDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR FRANKLIN...NORTHEASTERN GRAND ISLE AND NORTH CENTRAL LAMOILLE
COUNTIES IN NORTHWEST VERMONT...
AT 315 PM EDT A SEVERE THUNDERSTORM WAS REPORTED PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS
NEAR SHELDON JUNCTION...MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
ENOSBURG FALLS...EAST BERKSHIRE...SOUTH RICHFORD...MONTGOMERY...
EAST RICHFORD...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR NOW! STRONG WINDS
WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN BOATS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4477 7330 4493 7329 4501 7325 4502 7256
4478 7258 4475 7257
TIME...MOT...LOC 1925Z 266DEG 31KT 4491 7283
$$
BANACOS034
WWUS51 KBTV 061938
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
338 PM EDT WED JUL 6 2011
VTC011-013-015-061948-
/O.EXP.KBTV.SV.W.0064.000000T0000Z-110706T1945Z/
LAMOILLE VT-GRAND ISLE VT-FRANKLIN VT-
338 PM EDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN...NORTHEASTERN GRAND
ISLE AND NORTH CENTRAL LAMOILLE COUNTIES IN NORTHWEST VERMONT WILL
EXPIRE AT 345 PM EDT...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4477 7330 4493 7329 4501 7325 4502 7256
4478 7258 4475 7257
TIME...MOT...LOC 1938Z 266DEG 31KT 4492 7267
$$
BANACOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:13 PM EDT, 29 minutes earlier.
Area forecast discussion, Jul 6, 2:13 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 213 PM EDT WED JUL 6 2011 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING ACROSS THE NORTH COUNTRY TODAY...AS A COLD FRONT SWEEPS THROUGH THE REGION. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. SLIGHTLY COOLER...DRIER...AND GENERALLY FAIR CONDITIONS ARE EXPECTED FOR THURSDAY AND FRIDAY WITH HIGH PRESSURE RETURNING TO THE REGION. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 132 PM EDT WEDNESDAY...QUICK EARLY AFTERNOON UPDATE TO ADD SEVERE T-STORM WATCH AND SYNC GRIDS UP WITH CURRENT OBSERVATIONS. WATCHING DEVELOPMENT OF STORMS ACROSS NORTHERN NY, AND WE EXPECT THAT TO FORM INTO A BROKEN LINE OF STORMS HERE SHORTLY AND MOVE EASTWARD. LATEST LAPS ANALYSIS FROM 17Z SHOWING WIDESPREAD CAPE VALUES OF 2000-2500 FROM THE CHAMPLAIN VALLEY EASTWARD -- SO THERE IS DEFINITELY SOME JUICE TO HELP THE STORMS CONTINUE TO STRENGTHEN. STILL LIKING HOW THE HRRR MODEL IS SHOWING THE OVERALL EVOLUTION. STORMS SHOULD MOVE ACROSS THE CHAMPLAIN VALLEY PRIOR TO 20Z (4PM) AND THEN TREK ACROSS THE REST OF VERMONT -- REACHING THE CT RIVER VALLEY ABOUT 22-23Z. WE SHOULD BE ABLE TO TRIM THE SEVERE T-STORM WATCH BACK BY THIS EVENING. PREVIOUS DISCUSSION FROM LATE MORNING.... FIRST LITTLE ROUND OF SHOWERS/THUNDERSTORMS ACROSS THE FAR NORTHERN SECTIONS OF THE REGION THIS MORNING IS JUST ABOUT OVER AS THEY CONTINUE TO PUSH NORTHWARD INTO CANADA. THAT ACTIVITY WAS PRIMARILY ELEVATED IN NATURE AND NOT ALL THAT WELL HANDLED BY THE MODELS. A FEW OF THE STORMS DID PUT DOWN SOME HEAVY RAIN. MASSENA GOT ABOUT 0.60" OF RAIN IN AN HOUR OR SO, AND RADAR ESTIMATES INDICATE AMOUNTS NEAR 1" JUST NORTH OF MASSENA AND INTO PARTS OF ONTARIO. EVERYTHING ELSE APPEARS TO BE ON TRACK, AS OUR ATTENTION WILL BE TURNING TO THE WEST AS WE EXPECT CONVECTION TO DEVELOP ACROSS ONTARIO IN ASSOCIATION WITH A SURFACE TROF AND UPPER LEVEL ENERGY. AT THIS TIME, I'M KINDA LIKING THE 11Z HRRR GUIDANCE, AND HAVE LEANED ON IT HEAVILY WITH REGARD TO THE TIMING AND EVOLUTION OF STORMS THIS AFTERNOON. WHAT I'VE PAINTED IN IS THIS SCENARIO...CONVECTION SHOULD FIRE JUST WEST OF THE ST LAWRENCE RIVER ABOUT NOON AND MOVE EASTWARD -- FORMING A BROKEN LINE OF THUNDERSTORMS. INITIALLY THE STORMS SHOULD NOT BE SEVERE, BUT AS THE LINE REACHES THE CHAMPLAIN VALLEY ABOUT 3PM, A FEW OF THEM MAY BE. EXPECT STRONG WINDS TO BE THE PRIMARY ISSUE, HOWEVER WE MAY SEE SOME HAIL AS WELL. ADDITIONAL ISOLATED STORMS WILL FIRE ACROSS VERMONT AHEAD OF THE LINE AS WELL. THE LINE SHOULD BE REACHING THE CONNECTICUT RIVER VALLEY ABOUT 5 OR 6 PM. WE MAY SEE A FEW ADDITIONAL T-STORMS FIRE DURING THE LATE AFTERNOON IN THE ST LAWRENCE VALLEY AS THERE WILL BE SOME INSTABILITY RECOVERY. NOT EXPECTING AN OVER THE TOP SEVERE EVENT, AS ALL THE INGREDIENTS ARE MARGINAL. HOWEVER, ENOUGH GOING ON THAT AT LEAST A FEW STORMS SHOULD BECOME SEVERE. SURFACE CAPE SHOULD POKE ABOVE 2000 J/KG, ESPECIALLY FROM THE CHAMPLAIN VALLEY EASTWARD. 0-3KM SHEAR OF 30-40KTS IS EXPECTED TO DEVELOP AFTER 18Z AS WELL -- AND THIS SHOULD SUPPORT BETTER STORM ORGANIZATION AFTER THAT TIME, WHICH IS WHY THE BEST CHANCE FOR SEVERE STORMS WILL BE ACROSS VERMONT. ALL IN ALL, EXPECTING A SOMEWHAT BUSY AFTERNOON HERE AT THE OFFICE. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... AS OF 426 AM EDT WEDNESDAY...COLD FRONT CONTINUES TO PUSH THROUGH THE AREA THIS EVENING...CLEARING THE CONNECTICUT RIVER VALLEY AROUND MIDNIGHT...SO HAVE MAINTAINED A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THEN. WITH THE LATE EXIT OF THE FRONT AND DECENT CLOUD COVER EXPECTED THROUGH THE MAJORITY OF THE NIGHT...HAVE OPTED NOT TO INCLUDE FOG IN THE FORECAST FOR TONIGHT. THERE CERTAINLY COULD BE SOME ISOLATED AREAS WHICH CLEAR OUT ENOUGH FOR SOME DENSE FOG...BUT CONFIDENCE IS LOW AT THIS TIME THAT ANYTHING WIDESPREAD WILL FORM. DRIER CONDITIONS RETURN GOING INTO THURSDAY AS HIGH PRESSURE RETURNS TO THE REGION RIGHT THROUGH FRIDAY. TEMPERATURES RETURN TO MORE SEASONAL LEVELS AS WELL WITH HIGHS THURSDAY AND FRIDAY GENERALLY IN THE MID 70S TO LOWER 80S...WITH LOWS THURSDAY NIGHT SLIGHTLY BELOW NORMAL IN THE 50S. CLEAR SKIES AND LIGHT WINDS ARE EXPECTED THURSDAY NIGHT WHICH IS USUALLY GOOD FOR FOG...BUT HARD TO TELL IF ANYTHING WILL FORM AS WE'LL BE A GOOD 24 HOURS REMOVED FROM ANY PRECIP...THOUGH THE SEASONALLY PRONE LOCATIONS ARE LIKELY TO SEE SOME. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 404 AM EDT WEDNESDAY...GFS AND ECMWF DIFFER ON FORECAST FOR FRIDAY NIGHT...AS ECMWF DEVELOPS CONVECTION OVER THE REGION...WHILE THE GFS IS MAINLY DRY. HAVE OPTED TO GO WITH THE GFS MODEL FOR FRIDAY NIGHT...AS FEEL ECMWF IS WAY OVERDONE ON CONVECTION FOR FRIDAY NIGHT. MODELS IN SOMEWHAT BETTER AGREEMENT ON SATURDAY...AS AN UPPER SHORTWAVE TROUGH MOVE SOUTHEAST FROM CANADA...SO HAVE INDICATED A CHANCE FOR SHOWERS AND THUNDERSTORMS. ECMWF AND GFS MODELS IN GOOD AGREEMENT FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT...AS A RIDGE OF HIGH PRESSURE BUILDS EAST FROM THE GREAT LAKES AND REMAINS OVER THE REGION THROUGH EARLY MONDAY. GFS AND ECMWF MODELS BRING A COLD FRONT THROUGH THE REGION MONDAY NIGHT. HAVE GONE WITH CHANCE POPS FOR SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON AND MONDAY NIGHT. ECMWF AND GFS MODELS HAVE THE COLD COLD FRONT SOUTH OF THE REGION BY EARLY TUESDAY...AND BOTH MODELS HAVE DRIER AIR AND A HIGH PRESSURE AREA OVER THE GREAT LAKES BUILDING INTO THE REGION DURING THE DAY ON TUESDAY. THUS...HAVE LOWERED POPS FOR TUESDAY AND HAVE GONE WITH A DRY FORECAST FOR TUESDAY AS WELL. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... THROUGH 18Z THURSDAY...VOLATILE SITUATION TODAY WITH THE ATMOSPHERE PRIME FOR ENHANCED THUNDERSTORM ACTIVITY. COMPOSITE RADAR SHOWS THUNDERSTORMS FIRING ALONG THE FRONT AND AHEAD ALONG CONVERGENT ZONES. EXPECT THESE SHOWERS AND STORMS TO CONTINUE UNTIL THE FRONT PASSES THIS EVENING. CURRENT TIMING SHOWS A WEST TO EAST PROGRESSION WITH PASSAGE AT MSS AROUND 20Z...SLK AT 22Z...PBG AND BTV AT 23Z...RUT AND MPV BY 00Z. EXPECT MVFR/IFR CONDITIONS WITH THESE STORMS AND PERIODS OF GUSTY WINDS AROUND 25KTS...SMALL HAIL...SEVERE WINDS...AND LOCALIZED HEAVY RAINFALL ARE POSSIBLE. AFTER THE FRONT MOVES THROUGH MOST AREAS WILL HAVE RESIDUAL MID CLOUD FOR MUCH OF THURSDAY NIGHT. PATCHY FOG WILL BE LIKELY IN VALLEY LOCATIONS WHERE RAINFALL OCCURS...MPV AND SLK WILL LIKELY GO IFR OVERNIGHT. MSS HAS RECEIVED A DECENT AMOUNT OF PRECIPITATION ALREADY AND HAS A CHANCE OF MIST OR FOG...HOWEVER...OPTED NOT TO INCLUDE AT THIS TIME DUE TO LACK OF SUPPORT BY MODEL GUIDANCE. WINDS WILL SHIFT MORE NORTHWESTERLY OVERNIGHT BRINGING DRIER CONDITIONS AND CLEAR SKIES FOR THURSDAY. OUTLOOK 18Z THURSDAY THROUGH SUNDAY... 18Z THURSDAY THRU 18Z SUNDAY...VFR WITH WEAK HIGH PRESSURE BUILDING ACROSS THE NORTH COUNTRY. NOCTURNAL FOG POSSIBLE MPV/SLK THURSDAY NIGHT AND FRIDAY NIGHT WITH VLIFR POSSIBLE 06-11Z EACH MORNING. 12Z SATURDAY THROUGH 00Z SUNDAY...MAINLY VFR BUT WEAK UPPER TROUGH COULD BRING A FEW AFTERNOON SHOWERS OR THUNDERSTORMS SAT AFTERNOON. 00Z SUNDAY THROUGH 00Z MONDAY...NO SIG WX EXPECTED. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...LAHIFF NEAR TERM...NASH SHORT TERM...LAHIFF LONG TERM...WGH AVIATION...BANACOS/BOYD
Hazardous weather outlook, Jul 6, 4:26 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 426 AM EDT WED JUL 6 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-070830- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 426 AM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING ACROSS VERMONT AND NORTHERN NEW YORK. SOME THUNDERSTORMS MAY PRODUCE DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL. CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED WITH THESE THUNDERSTORMS BEFORE ACTIVITY MOVES EAST OF THE REGION BY LATE THIS EVENING. THOSE WITH OUTDOOR PLANS SHOULD CLOSELY MONITOR WEATHER CONDITIONS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.
In the hours before
Special weather statement, Jul 6, 9:01 AM EDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
901 AM EDT WED JUL 6 2011
NYZ028-031-VTZ001-002-006-016-061415-
EASTERN CLINTON NY-EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-
WESTERN CLINTON NY-WESTERN FRANKLIN VT-
901 AM EDT WED JUL 6 2011
...STRONG THUNDERSTORMS WILL AFFECT THE NORTHERN CHAMPLAIN VALLEY
THROUGH 1015 AM...
AT 854 AM EDT...A DEVELOPING THUNDERSTORM WAS NEAR EXIT 40 I87 JUST
NORTH OF BEEKMANTOWN...MOVING EAST AT 20 MPH. ADDITIONAL
THUNDERSTORMS WERE MOVING EASTWARD FROM THE ST. LAWRENCE VALLEY.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT DANGEROUS
CLOUD TO GROUND LIGHTNING AS WELL BRIEF HEAVY RAINFALL. RAINFALL
MAY CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS.
LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
NICHOLS POINT...ISLE LA MOTTE...KNIGHT POINT STATE PARK...KNIGHT
ISLAND STATE PARK...KILL KARE STATE PARK...BURTON ISLAND STATE
PARK...ST. ALBANS BAY...ST. ALBANS BAY STATE PARK...EXIT 19 I89...
NORTH FAIRFAX...FAIRFIELD...SHELDON...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
LAT...LON 4467 7266 4463 7291 4473 7323 4464 7380
4501 7381 4502 7266
BANACOSSpecial weather statement, Jul 6, 9:59 AM EDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
959 AM EDT WED JUL 6 2011
NYZ028-VTZ001>003-006-016-061515-
EASTERN CLINTON NY-EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-
ORLEANS VT-WESTERN FRANKLIN VT-
959 AM EDT WED JUL 6 2011
...STRONG THUNDERSTORMS WILL AFFECT THE NORTHERN CHAMPLAIN VALLEY
INTO THE NORTHERN GREEN MOUNTAINS THROUGH 1115 AM...
AT 948 AM EDT...A STRONG THUNDERSTORM WAS NEAR SWANTON JUNCTION...
MOVING EAST AT 30 MPH. OTHER SCATTERED THUNDERSTORMS WERE LOCATED
FROM BAKERSFIELD VERMONT...WESTWARD ACROSS NORTHERN LAKE CHAMPLAIN
INTO CLINTON COUNTY NEW YORK.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT DANGEROUS
CLOUD TO GROUND LIGHTNING. BRIEF HEAVY RAIN WILL CAUSE WATER TO POND
ON ROADS AND IN POOR DRAINAGE AREAS.
LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
LAKE CARMI STATE PARK...FRANKLIN...ENOSBURG FALLS...ENOSBURG
CENTER...SOUTH RICHFORD...EAST BERKSHIRE...STEVENS MILLS...EAST
RICHFORD...JAY...WESTFIELD...NORTH TROY...TROY...
IF THREATENING WEATHER APPROACHES YOUR LOCATION...MOVE INDOORS AND
STAY AWAY FROM WINDOWS.
LAT...LON 4472 7220 4464 7292 4473 7323 4468 7341
4501 7337 4501 7217
BANACOSSpecial weather statement, Jul 6, 2:00 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
200 PM EDT WED JUL 6 2011
VTZ001>003-016-061900-
EASTERN FRANKLIN VT-GRAND ISLE VT-ORLEANS VT-WESTERN FRANKLIN VT-
200 PM EDT WED JUL 6 2011
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...NORTHERN GRAND ISLE
AND NORTHWESTERN ORLEANS COUNTIES...
AT 156 PM EDT...A STRONG THUNDERSTORM WAS NEAR ALBURGH...MOVING
EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM...ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SWANTON JUNCTION...EXIT 20 I89...SHELDON JUNCTION...SHELDON
SPRINGS...ENOSBURG FALLS...LAKE CARMI STATE PARK...EAST BERKSHIRE...
SOUTH RICHFORD...JAY...STEVENS MILLS...NORTH TROY...TROY...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL
CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4501 7230 4484 7226 4479 7274 4472 7303
4472 7335 4501 7333 4502 7309
BANACOSSpecial weather statement, Jul 6, 2:11 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 211 PM EDT WED JUL 6 2011 VTZ008>010-017-018-061915- EASTERN ADDISON VT-EASTERN CHITTENDEN VT-ORANGE VT-WASHINGTON VT- WESTERN ADDISON VT- 211 PM EDT WED JUL 6 2011 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ADDISON...NORTHWESTERN ORANGE...AND SOUTHWESTERN WASHINGTON COUNTIES... AT 205 PM EDT...A STRONG THUNDERSTORM WAS NEAR WALTHAM...MOVING EAST AT 30 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING. LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO... BRISTOL...LINCOLN...BUELS GORE...CAMELS HUMP STATE PARK... WAITSFIELD...IRASVILLE...ROXBURY...MORETOWN...RIVERTON...NORTHFIELD FALLS...BERLIN...BARRE... IF THREATENING WEATHER APPROACHES...MOVE INDOORS AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. LAT...LON 4433 7248 4404 7245 4397 7324 4419 7327 BANACOS
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:01 AM EDT | Special Weather Statement | BTV | Franklin, Grand Isle | 74 min |
| Jul 6, 9:59 AM EDT | Special Weather Statement | BTV | Franklin, Grand Isle, Orleans | 76 min |
| Jul 6, 2:00 PM EDT | Special Weather Statement | BTV | Franklin, Grand Isle | 60 min |
| Jul 6, 2:08 PM EDT | Severe Thunderstorm Warning | BTV | Grand Isle | 52 min |
| Jul 6, 2:11 PM EDT | Special Weather Statement | BTV | Addison, Washington | 64 min |
| Jul 6, 2:30 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille, Washington | 60 min |
| Jul 6, 2:37 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden | 53 min |
| Jul 6, 3:12 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Chittenden, Essex, Franklin, Lamoille, Orleans and 1 more | 63 min |
| Jul 6, 3:18 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Chittenden, Lamoille, Orange, Washington and 1 more | 57 min |
| Jul 6, 3:51 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Lamoille, Orleans, Washington | 54 min |
| Jul 6, 4:09 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Orange, Rutland, Washington, Windsor | 66 min |
| Jul 6, 4:36 PM EDT | Special Weather Statement | BTV | Rutland, Windsor | 54 min |
| Jul 6, 4:49 PM EDT | Severe Thunderstorm Warning | BTV | Orange, Rutland, Windsor | 56 min |
| Jul 6, 4:50 PM EDT | Special Weather Statement | BTV | Lamoille | 25 min |
| Jul 6, 5:39 PM EDT | Special Weather Statement | BTV | Windsor | 66 min |
| Jul 6, 6:12 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 33 min |
| Jul 6, 8:16 AM EDT | Special Weather Statement | BTV | Franklin | 74 min |
| Jul 6, 1:51 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Franklin | 39 min |
| Jul 6, 7:38 PM EDT | Special Weather Statement | BTV | St. Lawrence | 52 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2011Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.